MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (ISRAEL) POLESTAR N30 SURGICAL MRI SYSTEM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

MEDTRONIC NAVIGATION, INC. (ISRAEL) POLESTAR N30 SURGICAL MRI SYSTEM; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number POLESTAR
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Displays Incorrect Message (2591); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.The initial report occurred on (b)(6) 2016 and was found to be a non-reportable malfunction based on the information available at the time the event occurred.On 01/17/2017, a retrospective review related to a capa was completed for all events where the reported malfunction was not previously associated with serious injuries; the reporting determination has been revised to consider these malfunction events reportable.Investigation of returned suspect device finds that the failure was an electrical issue caused by a weak battery in the motion controller.The battery could not hold a charge.Replacement of the motion controller battery resolved the issue.A full system check-out was completed and all tests passed.Full system functionality was confirmed and the system was returned to service.
 
Event or Problem Description
A medtronic representative reported a motion error message: ¿reset motion controller and re-home the magnet¿.The issue was resolved by performing the recommended actions that were displayed in the messages and the messages did not pop-up again.However, the motion system failed at the end of the surgery after it was removed from the patient.There was no patient present when this issue was identified.

Brand Name
POLESTAR N30 SURGICAL MRI SYSTEM
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (ISRAEL)
p.o. box 548
kochav yokneam bldg.
yokneam elit 20692
IS  20692
MDR Report Key6332433
Report Number1723170-2017-00598
Device Sequence Number11039308
Product Code LNH
UDI-Device Identifier00613994719225
UDI-Public00613994719225
Combination Product (Y/N)N
PMA/510(K) Number
K092308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Model NumberPOLESTAR
Device Catalogue Number9734070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1